Alert archive / Missouri / Frost Advisories in 2007

Frost Advisory 2, NWS Springfield, MO

October 28, 200734 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this frost advisory at Oct 28, 2007, 8:38 AM CDT for 34 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Oct 29, 2007, 2:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 28, 2007, 8:38 AM CDT (13:38 UTC)
In effect from
Oct 29, 2007, 2:00 AM CDT
Expired
Oct 29, 2007, 8:46 AM CDT
In force
7 hr
Issued by
NWS Springfield, MO
All 37 counties

Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Shannon County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 30 km from the middle of the area, began a volume at 13:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 1.6 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -69 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1833 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-69 m²/s²
0-3 km storm-relative helicity
-17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KSGF 281338
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
838 AM CDT SUN OCT 28 2007


KSZ073-MOZ055>057-066>069-078-290145-
/O.EXP.KSGF.FR.Y.0001.000000T0000Z-071028T1400Z/
/O.NEW.KSGF.FR.Y.0002.071029T0700Z-071029T1400Z/
BOURBON-BENTON-MORGAN-MILLER-VERNON-ST. CLAIR-HICKORY-CAMDEN-
CEDAR-
INCLUDING THE CITIES OF...FORT SCOTT...WARSAW...COLE CAMP...
VERSAILLES...ELDON...LAKE OZARK...NEVADA...APPLETON CITY...
OSCEOLA...HERMITAGE...OSAGE BEACH...CAMDENTON...
EL DORADO SPRINGS...STOCKTON
838 AM CDT SUN OCT 28 2007

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT MONDAY...
...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CDT MONDAY. THE
FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING. 

CLEAR SKIES AND LIGHT WINDS WILL ALLOW FOR TEMPERATURES TO DROP
INTO THE MIDDLE TO LOWER 30S ACROSS PORTIONS OF SOUTHEAST KANSAS
INTO CENTRAL MISSOURI. WITH THESE CONDITIONS FROST WILL LIKELY
DEVELOP OVERNIGHT.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

KSZ097-101-MOZ058-070-071-077-079>083-088>098-101>106-290145-
/O.NEW.KSGF.FR.Y.0002.071029T0700Z-071029T1400Z/
CRAWFORD-CHEROKEE-MARIES-PULASKI-PHELPS-BARTON-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...PITTSBURG...BAXTER SPRINGS...COLUMBUS...
VIENNA...FORT LEONARD WOOD...WAYNESVILLE...ROLLA...LAMAR...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
838 AM CDT SUN OCT 28 2007

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CDT MONDAY. 

CLEAR SKIES AND LIGHT WINDS WILL ALLOW FOR TEMPERATURES TO DROP
INTO THE MIDDLE TO LOWER 30S ACROSS PORTIONS OF SOUTHEAST KANSAS
INTO CENTRAL MISSOURI. WITH THESE CONDITIONS FROST WILL LIKELY
DEVELOP OVERNIGHT.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.


$$

CLAYCOMB
3 follow-up statements
000 
WWUS73 KSGF 281923
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
223 PM CDT SUN OCT 28 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-290730-
/O.CON.KSGF.FR.Y.0002.071029T0700Z-071029T1400Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
223 PM CDT SUN OCT 28 2007

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT
MONDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT MONDAY. 

CLEAR SKIES AND LIGHT WINDS WILL ALLOW FOR TEMPERATURES TO DROP
INTO THE MIDDLE TO LOWER 30S ACROSS PORTIONS OF SOUTHEAST KANSAS
INTO CENTRAL MISSOURI. WITH THESE CONDITIONS FROST WILL LIKELY
DEVELOP OVERNIGHT.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

CLAYCOMB
000 
WWUS73 KSGF 290230
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
930 PM CDT SUN OCT 28 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-291400-
/O.CON.KSGF.FR.Y.0002.071029T0700Z-071029T1400Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
930 PM CDT SUN OCT 28 2007

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT
MONDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT MONDAY. 

CLEAR SKIES AND LIGHT WINDS WILL ALLOW FOR TEMPERATURES TO DROP
INTO THE MIDDLE TO LOWER 30S ACROSS MUCH OF EXTREME SOUTHEAST
KANSAS AND THE MISSOURI OZARKS. WITH THESE CONDITIONS FROST WILL
LIKELY DEVELOP OVERNIGHT.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

GAGAN
000 
WWUS73 KSGF 291346
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
846 AM CDT MON OCT 29 2007


KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-291500-
/O.CAN.KSGF.FR.Y.0002.000000T0000Z-071029T1400Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
846 AM CDT MON OCT 29 2007

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELED THE
FROST ADVISORY. 

SOUTH WINDS HAVE FORMED OVER SOUTHWEST MISSOURI AND EXTREME
SOUTHEAST KANSAS THIS MORNING AND WILL GRADUALLY REESTABLISH OVER
EASTERN MISSOURI LATER TODAY. THESE WINDS WILL BRING WARMER
TEMPERATURES TO THE FORECAST AREA. WITH DAYTIME HEATING...AREAS
THAT RECEIVED FROST THIS MORNING SHOULD SEE THIS FROST RAPIDLY
DISSIPATE.


$$

CLAYCOMB

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this frost advisory went out at Oct 28, 6:52 AM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, Oct 28, 6:52 AM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
652 AM CDT SUN OCT 28 2007

.DISCUSSION...
/257 AM CDT SUN OCT 28 2007/
MAIN FORECAST CONCERNS WILL CONTINUE TO BE ON FROST POTENTIAL
THROUGH TONIGHT AND THEN ON HOW QUICKLY WE WILL WARM UP EARLY THIS
WEEK.

SURFACE HIGH PRESSURE OVER NORTHERN MISSOURI THIS MORNING WILL
SLOWLY DRIFT SOUTH AND EAST OVER THE NEXT 48 HOURS. WITH A DRY
NORTHWEST FLOW ALOFT...NO PRECIPITATION IS EXPECTED THROUGH AT
LEAST TUESDAY WITH ONLY A FEW PASSING HIGH CLOUDS.

WILL KEEP THE FROST ADVISORY GOING THIS MORNING OVER THE NORTHERN
COUNTIES AS TEMPERATURES WILL CONTINUE TO FALL INTO THE MIDDLE
30S WITH DRIER AIR WORKING IN FROM THE NORTH. TEMPERATURES LOOK
PLEASANT TODAY WITH HIGHS IN THE LOWER TO MIDDLE 60S. WILL LIKELY
NEED ANOTHER ADVISORY TONIGHT EAST OF HIGHWAY 65. CHOSE NOT TO
ISSUE WITH THIS PACKAGE TO AVOID CONFUSION WITH CURRENT ADVISORY.
AREAS WEST OF HIGHWAY 65 WILL BE WARMER TONIGHT AS WINDS SWITCH TO
SOUTHEASTERLY AROUND THE BACK SIDE OF THE HIGH PRESSURE.

MOST AREAS OF THE OZARKS SHOULD THEN GET INTO SOUTHERLY LOW LEVEL
FLOW ON MONDAY. EXCEPTION WILL BE SOUTH CENTRAL MISSOURI AS THE
SURFACE HIGH/RIDGE AXIS MAY NOT CLEAR THE AREA UNTIL TUESDAY
MORNING. TEMPERATURES WILL RESPOND NICELY MONDAY WITH MANY AREAS
SEEING HIGHS IN THE MIDDLE TO UPPER 60S. THE WARMING TREND WILL
CONTINUE INTO TUESDAY AS SOUTHERLY LOW LEVEL FLOW CONTINUES TO
INCREASE. MOST AREAS OF THE OZARKS SHOULD BE ABLE TO REACH THE 70
DEGREE MARK TUESDAY AFTERNOON.

MODELS CONTINUE TO INDICATE A COLD FRONT PASSING THROUGH THE
REGION ON WEDNESDAY AS UPPER LEVEL SHORT WAVE ENERGY DIVES INTO
THE GREAT LAKES. MODELS ALSO CONTINUE TO HINT AT UPPER LEVEL
ENERGY APPROACHING THE REGION FROM THE WEST THURSDAY INTO FRIDAY
WITH A SPLIT UPPER LEVEL FLOW. AM FAIRLY CONFIDENT THE FRONT
WILL BE DRY FOR WEDNESDAY AS MOISTURE WILL BE LACKING. MOISTURE
WOULD LIKELY STILL BE TOUGH TO COME BY FOR THE ENERGY TOWARDS THE
END OF THE UPCOMING WORK WEEK. STILL BELIEVE THE UPPER LEVEL
PATTERN WILL UNDERGO A SLIGHT TRANSITION LATE THIS WEEK AS A LONG
WAVE TROUGH OVER EASTERN NORTH AMERICA SLOWLY SHIFTS WEST. THIS
WOULD ALLOW ENERGY IN THE POLAR STREAM TO DIG OUT OF THE NORTHERN
ROCKIES AND TOWARDS THE OZARKS NEXT WEEKEND. THIS MAY LEAD TO
BETTER PRECIPITATION CHANCES.

SCHAUMANN

&&

.FIRE WEATHER...

DEW POINTS WILL LIKELY FALL INTO THE UPPER 20S AND LOWER 30S
THROUGH AT LEAST TUESDAY MORNING...ESPECIALLY EAST OF HIGHWAY 65.
THIS WILL LEAD TO AFTERNOON RELATIVE HUMIDITIES FALLING BELOW 30
PERCENT THROUGH TUESDAY...WITH SOME LOCATIONS ACROSS CENTRAL
MISSOURI FALLING BELOW 25 PERCENT. WINDS FOR MOST OF THE PERIOD
WILL BE LIGHT...BUT WILL INCREASE OUT OF THE SOUTH ON TUESDAY. IF
LOW LEVEL MOISTURE IS SLOW TO RETURN ON TUESDAY...FIRE GROWTH
POTENTIAL WILL INCREASE EAST OF HIGHWAY 65. WILL HIT THIS CONCERN
IN THE FIRE WEATHER FORECAST.

SCHAUMANN

&&

.AVIATION...

FOR THE 1200 UTC KSGF/KJLN TAFS...VFR CONDITIONS ARE EXPECTED TO
CONTINUE WITH HIGH PRESSURE AND A DRY AIR MASS FIRMLY ENTRENCHED. DSA

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FROST ADVISORY UNTIL 9 AM CDT THIS MORNING FOR MOZ055>057-
     066>069-078.

KS...FROST ADVISORY UNTIL 9 AM CDT THIS MORNING FOR KSZ073.

&&
Hazardous weather outlook, Oct 28, 5:57 AM CDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
557 AM CDT SUN OCT 28 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-291200-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
557 AM CDT SUN OCT 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  FROST WILL BE LIKELY EARLY THIS MORNING MAINLY NORTH OF A LINE
  FROM PITTSBURG KANSAS TO BOLIVAR AND WAYNESVILLE MISSOURI.

  FROST WILL THEN BE POSSIBLE LATE TONIGHT MAINLY EAST OF
  HIGHWAY 65.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

  FROST WILL CONTINUE TO BE POSSIBLE EARLY MONDAY MORNING
  MAINLY EAST OF HIGHWAY 65.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

SCHAUMANN

Nearby

Frost Advisories in Missouri, 2007Frost Advisories in Kansas, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.